Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2015, 6:28 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 6:28 PM MST (01:28 UTC)
- Expired
- Jul 6, 2015, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:51 PM MST | FLASH FLOOD | 8 W Temple Bar, AZ | PARKS SERVICE REPORTS TEMPLE BAR ROAD WASHED OUT AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457
WGUS55 KVEF 070128
FFWVEF
AZC015-070430-
/O.NEW.KVEF.FF.W.0039.150707T0128Z-150707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM MST MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 930 PM MST
* AT 628 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ALONG TEMPLE BAR ROAD. THE STORM IS NEARLY STATIONARY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3589 11440 3597 11465 3614 11459 3614 11451
3613 11451 3614 11446 3612 11445 3614 11442
3614 11437 3612 11435
$$
MP1 follow-up statement
191
WGUS75 KVEF 070240
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
740 PM MST MON JUL 6 2015
AZC015-070430-
/O.CON.KVEF.FF.W.0039.000000T0000Z-150707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
740 PM MST MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
NORTHWESTERN MOHAVE COUNTY...
AT 740 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN UP TO 1.5 INCHES
FROM THUNDERSTORMS FELL ACROSS THE WARNED AREA. FLOODING ALONG
TEMPLE BAR ROAD IS POSSIBLE. WHILE THE STORMS HAVE MOVED OUT OF THE
WARNED AREA...MORE STORMS TO THE WEST MAY MOVE INTO THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3589 11440 3597 11465 3614 11459 3614 11451
3613 11451 3614 11446 3612 11445 3614 11442
3614 11437 3612 11435
$$
MPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:00 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT MON JUL 6 2015 .SYNOPSIS...LINGERING MOISTURE COMBINED WITH DAYTIME HEATING WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING AND AGAIN TUESDAY. AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL GRADUALLY MOVE INLAND WEDNESDAY THROUGH FRIDAY. THIS WILL BRING DRIER CONDITIONS TO THE AREA ALTHOUGH IT MAY SPARK A FEW SHOWERS ACROSS THE SIERRA AND MOUNTAINS OF SOUTHERN NEVADA ON THURSDAY AS THE SYSTEM MOVES THROUGH. MUCH COOLER CONDITIONS ARE EXPECTED WITH TEMPERATURES AVERAGING SEVERAL DEGREES BELOW NORMAL THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. ANOTHER ACTIVE AFTERNOON ON TAP WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE AREA. MOST OF THE ACTIVITY THUS FAR HAS BEEN ACROSS MOHAVE COUNTY BUT ADDITIONAL DEVELOPMENT HAS TAKEN OFF IN THE PAST HOUR ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA. EXPECT THUNDERSTORMS TO CONTINUE DEVELOPING IN RESPONSE TO SURFACE HEATING AND OUTFLOW BOUNDARY INTERACTIONS THROUGH THE EVENING. STORMS TODAY HAVE BEEN EFFICIENT RAIN PRODUCERS WITH A STORM EAST OF DEANS PEAK NEAR KINGMAN DROPPING A HALF INCH OF RAIN IN NINE MINUTES. NEEDLESS TO SAY...FLASH FLOODING WILL BE THE BIGGEST CONCERN WITH ANY STRONG THUNDERSTORMS WHICH DEVELOP...ALONG WITH THE POSSIBILITY OF GUSTY DOWNBURST WINDS. DRIER AIR WILL BEGIN TO PUSH EAST ACROSS THE REGION TOMORROW THANKS TO AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. HOWEVER...LOW LEVEL MOISTURE WILL BE SLOW TO PUSH EAST SO SCATTERED SHOWERS AND STORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS NORTHWEST ARIZONA...SOUTHERN NEVADA...AND EXTREME EASTERN CALIFORNIA. DRIER CONDITIONS ARE EXPECTED ACROSS THE WESTERN MOJAVE DESERT WHERE CONDITIONS WILL BE MORE STABLE AND PRECIPITABLE WATER VALUES DROP FROM DAYS PRIOR...BUT SOME ISOLATED ACTIVITY MAY STILL DEVELOP IN THE INYO COUNTY MOUNTAINS. BY WEDNESDAY...DRIER AND MORE STABLE AIR WILL INVADE THE ENTIRE FORECAST AREA WITH MUCH CALMER CONDITIONS EXPECTED. SOME ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE SIERRA AND NORTHERN INYO COUNTY WHICH WILL BE IN CLOSER PROXIMITY TO THE APPROACHING LOW...BUT ELSEWHERE DRY CONDITIONS WILL PREVAIL. .LONG TERM...THURSDAY THROUGH MONDAY. RATHER STRONG PACIFIC TROUGH WILL PUSH INTO THE REGION ON THURSDAY AND TAKE ON A SLIGHT NEGATIVE TILT AS IT DOES SO. MODELS HAVE TRENDED STRONGER AND FURTHER SOUTH WITH THIS SYSTEM THE PAST COUPLE OF DAYS WHICH WILL MEAN COOLER TEMPERATURES...BREEZY CONDITIONS...AND SOMEWHAT BETTER CHANCES FOR SHOWERS ACROSS OUR INYO AND SOUTHERN NEVADA ZONES. TEMPERATURES THURSDAY WILL AVERAGE TEN DEGREES OR MORE BELOW NORMAL WITH SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS THE MOUNTAINS OF INYO COUNTY AND THE SOUTHERN GREAT BASIN...BUT A FEW SHOWERS MAY ALSO DEVELOP ACROSS THE SPRING AND SHEEP RANGE IN FAR SOUTHERN NEVADA. I HAVE INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY FOR THE ABOVE MENTIONED AREAS...AND FUTURE SHIFTS CAN TWEAK THEM AS NECESSARY. THE TROUGH WILL LIFT NORTHEAST BY FRIDAY WITH HIGH PRESSURE SLOWLY REBUILDING ACROSS THE FOUR CORNERS OVER THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO CLIMB UPWARDS AGAIN AND MONSOON MOISTURE TO BEGIN SEEPING BACK INTO ARIZONA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND BUT RETURN TO NEAR NORMAL BY MONDAY. && .AVIATION...FOR MCCARRAN...WINDS WILL BE HEAVILY INFLUENCED THIS EVENING BY OUTFLOW BOUNDARY INTERACTIONS THUS MAKING FORECAST CONFIDENCE LIMITED. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE AIRFIELD THROUGH AT LEAST 4Z BEFORE CHANCES DECLINE THROUGH THE NIGHT. WINDS NEAR THUNDERSTORM ACTIVITY WILL MAY EXCEED 30 KTS BUT OTHERWISE LIGHT SOUTHERLY WINDS ARE EXPECTED IN THE 8-12KT RANGE. THUNDERSTORM CHANCES RETURN TOMORROW AND WILL IMPACT ALL APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. EXPECT GUSTY SURFACE WINDS AND CONVECTIVE TURBULENCE NEAR AND SHRA/TSRA ACTIVITY. CIGS OF 10-15K FEET EXPECTED WITH LOWER BASES NEAR STORMS. ACTIVITY WILL DIMINISH BY 6Z WITH ACTIVITY AGAIN POSSIBLE MAINLY NORTH OF A KBIH TO KIGM LINE TUESDAY AFTERNOON. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && DISCUSSION...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 6, 3:38 PM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 9 WNW VALENTINE 35.43N 113.81W
07/06/2015 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ANTARES ROAD NORTH
OF HWY 66 IS CLOSED DUE TO FLOODING.
&&
TLLocal storm report, Jul 6, 3:48 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 SSW BARSTOW 34.89N 117.02W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS STATE ROAD 247 FLOODED NEAR
INTERCHANGE WITH I-15
&&
TLLocal storm report, Jul 6, 4:32 PM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FLASH FLOOD 4 W TWENTYNINE PALMS MC 34.22N 116.13W
07/06/2015 SAN BERNARDINO CA PUBLIC
THREE INCHES OF WATER AND ROCKS WERE RUNNING OVER POLE
LINE ROAD.
&&
MORGANLocal storm report, Jul 6, 4:33 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD LENWOOD 34.88N 117.11W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODED NEAR
INTERSECTION OF BIRCH ROAD AND JASPER ROAD
&&
TLLocal storm report, Jul 6, 5:30 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 22 WSW LENWOOD 34.79N 117.49W
07/06/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS 1 FOOT OF WATER FLOWING OVER
HIGHWAY 395.
&&
TLLocal storm report, Jul 6, 5:57 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLASH FLOOD 4 NNW VALLEY OF FIRE STA36.49N 114.53W
07/06/2015 CLARK NV LAW ENFORCEMENT
WHITE DOME RD IN VALLEY OF FIRE STATE PARK
IS CLOSED DUE TO FLASH FLOODING.
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:52 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 7, 2:01 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 7, 3:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.